MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Model Number G22649
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: company representative.Pma/510k: k191048.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a visual evaluation of the returned device, the snare head was retracted.However, since there is a severe bend on the distal end of the snare head, it would not fully retract and a portion is sticking out of the catheter.At the distal end of the handle, the catheter is collapsing due to the force of retracting the snare head.During a function test, the handle of the device was manipulated, the snare head would advance but not retract as intended.The snare head is severely bent, and the tip of the snare, the duck bill, is pointing inward.A lab meeting was held with manufacturing and engineering, no anomalies were detected with the device construction.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use direct the user to: "fully retract and extend snare to confirm smooth operation of device." damage to the product can occur if the device experiences excessive pressure during use.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure to remove a polyp, the physician used an acusnare polypectomy snare.The device was opened and placed down the endoscope.When the user opened up the snare, the user noted that the tip was bent and subsequently the snare would not fully retract [subject of report].The user removed the entire device and set it aside.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10678967
Report Number1037905-2020-00434
Device Sequence Number3449915
Product Code FDI
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)221230(10)W4302523
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Model NumberG22649
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4302523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1